We increased Doodicus’s daily medication to 15mg per day a few days ago after going steady for two years at 10mg. We (as in I, because my husband refuses to actually research anything) knew that the increase would mean several days of adjustments, many of them including negative side-affects.
Saturday night, after stalling for over an hour to get to bed, Doodicus came out yet again from his room, wringing his lovey in hands and totally stressed out. “Get back to bed!” I hissed.
“I have to tell you something!”
“Get back to bed or you’re not going to like what happens!”
This happens almost every night, and by 9:30 p.m., I’m in no mood to get in a pissing match with an 8 year old stalling to go to bed.
“I have to tell you something!” he repeated earnestly and now in tears.
“I see things. In my room.”
My heart stops. Sparring Partner doesn’t pick up on this and starts to move threateningly off the couch.
“Wait. What do you mean?” I ask calmly while my once stopped heart begins beating again. Hard.
“I’m seeing things in my room that aren’t there.”
I am now standing in front of him and I reach out and pull him fiercely to me. “Show me,” I whisper.
Once in his room, he gets under his bed covers and I lay down next to him and ask him to describe what he saw.
“I was looking at the wall and then it looked like a man was standing there, and then he was gone. It scared me.”
“Has this happened other times?”
“Yes. Last night.”
I started rubbing his back, using the repetitive motion to help calm myself as much as it was for him. “Honey, I promise, as long as we are all here, nothing will ever happen to you. You will always be safe here.”
I stayed there, in his room, for only a few minutes but somehow I felt older and more tired than I had been in a long, long time. Was this just a new attempt at stalling at going to bed or is it possible he is experiencing one of the rarer and more serious side-affects to the increase to his meds? It sucks that I can’t contribute this to just an over-active imagination.